I had the VI peel done 2.5 weeks ago. It was definitely not worth it. My skin broke out badly and still is working on clearing up. I could've dealt with that because it's temporary, but I've also developed hyperpigmentation above my lip, all across the lip like a mustache. Now, I'm having to purchase an expensive 4% hydroquinone cream to add to my arsenal of products and I'm terrified of the sun. I wore sunscreen all the time and usually a hat since the peel if I've been outside. Maybe my skin is just too sensitive for that kind of treatment. I don't know, but I'm surprised this happened to me because it's more of a risk for darker skinned patients. I have fair skin and red hair. I've had lighter peels and while they were a disappointment in a way because of the very modest results, nothing bad happened with them either. I just really wouldn't suggest this peel, unless you're a hermit and never want to go outside again. It's not as if I was baking in the sun, just quick walks with my dog, things like that and always with sun protection. It's such a disappointment.
VI Peel Caused Hyperpigmentation - Montana
I had the VI peel done 2.5 weeks ago. It was...
VI peel issues had an underlying cause
Well, initially I thought the VI peel was causing me new skin issues (darker pigment above upper lip and breakouts) after meeting with my derm, we've deduced that these issues are most likely melasma caused by a change in birth control a couple months ago. This would also explain the breakouts. I've been off the bc for almost a week and am still using hydroquinone on top of my regular skin care regimen. I'm also taking oracea and spirannolacctone which I've taken before for acne. Hopefully within a month it should be cleared up. Above my lip already does seem to be getting lighter. I'll update my review again once these skin issues are clear and I can see the final result better.
The doctor's office I used, is great, they're very nice. I'm just disappointed at the outcome, but you know the risks going in, you just think they won't happen to you.